Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

A general functional equation


Author: J. H. B. Kemperman
Journal: Trans. Amer. Math. Soc. 86 (1957), 28-56
MSC: Primary 39.00; Secondary 26.00
MathSciNet review: 0094610
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. P. Boas Jr., Functions which are odd about several points, Nieuw Arch. Wiskunde (3) 1 (1953), 27–32. MR 0054836 (14,987e)
  • [2] N. G. de Bruijn, Functions whose differences belong to a given class, Nieuw Arch. Wiskunde (2) 23 (1951), 194–218. MR 0043870 (13,332b)
  • [3] N. G. de Bruijn, A difference property for Riemann integrable functions and for some similar classes of functions, Nederl. Akad. Wetensch. Proc. Ser. A. 55 = Indagationes Math. 14 (1952), 145–151. MR 0047120 (13,830f)
  • [4] T. Carleman, Les fonctions quasi-analytiques, Paris, 1926.
  • [5] H. Cramér, Random variables and probability distributions, Cambridge, 1937.
  • [6] Paul Erdös and Michael Golomb, Functions which are symmetric about several points, Nieuw Arch. Wisk. (3) 3 (1955), 13–19. MR 0068723 (16,931e)
  • [7] Hans Hahn, Über Funktionen mehrerer Veränderlicher, die nach jeder einzelnen Veränderlichen stetig sind, Math. Z. 4 (1919), no. 3-4, 306–313 (German). MR 1544367, http://dx.doi.org/10.1007/BF01203018
  • [8] H. Kestelman, On the functional equation 𝑓(𝑥+𝑦)=𝑓(𝑥)+𝑓(𝑦), Fund. Math. 34 (1947), 144–147. MR 0022298 (9,188e)
  • [9] J. F. Koksma, Diophantische Approximationen, Berlin, 1936.
  • [10] H. Lebesgue, Sur les fonctions représentables analytiquement, J. Math. Pures Appl. vol. 1 (1905) p. 201.
  • [11] Yu. V. Linnik, On some identically distributed statistics, Doklady Akad. Nauk SSSR (N.S.) 89 (1953), 9–11 (Russian). MR 0056223 (15,42g)
  • [12] J. Marcinkiewicz, Sur une propriété de la loi de Gauss, Math. Zeit. vol. 44 (1938) pp. 612-618.
  • [13] -, Sur les fonctions indépendantes III, Fund. Math. vol. 31 (1938) pp. 86-102.
  • [14] N. E. Nörlund, Differenzenrechnung, Berlin, 1924.
  • [15] A. Ostrowski, Über die Funktionalgleichung der Exponentialfunktion und verwante Funktionalgleichungen, Jber. Deutschen Math. Verein. vol. 38 (1929) pp. 54-62.
  • [16] S. Ruziewicz, Contribution à l'étude des ensembles de distances de points, Fund. Math. vol. 7 (1925) pp. 141-143.
  • [17] W. Sierpinsky, Démonstration élémentaire du théorème sur la densité des ensembles, Fund. Math. vol. 4 (1923) pp. 161-171.
  • [18] -, Hypothèse du continu, Warsaw, 1934, p. 135.
  • [19] V. P. Skitovič, Linear forms of independent random variables and the normal distribution law, Izvestiya Akad. Nauk SSSR. Ser. Mat. 18 (1954), 185–200 (Russian). MR 0062972 (16,52a)
  • [20] H. Steinhaus, Sur les distances des points dans les ensembles de mesure positive, Fund. Math. vol. 1 (1920) pp. 93-104.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 39.00, 26.00

Retrieve articles in all journals with MSC: 39.00, 26.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1957-0094610-0
PII: S 0002-9947(1957)0094610-0
Article copyright: © Copyright 1957 American Mathematical Society